Posted by: ensomabodyworks | September 9, 2011

Muscle Pain Caused by Medication

Got pain?  Are you on a bisphosphonate (Fosamax, Boniva, or Actonel)  to prevent bone density loss or a statin to lower cholesterol?  Both are prime culprits in causing muscle pain that is well documented. In my practice if a client is on one of these drugs and we remove  Trigger Points and other causes of pain, the drugs are too blame for the lingering pain.

I blog this in hopes if you are on one of these drugs to go, “hhhmmmmmmmmm, lets take a closer look at this.”  I write this as a consumer, like you, and not as a Massage Therapist.  And if you do go “hhhmmmm” please research it a bit more and make a sound decision for yourself. Both drugs are powerful and the medical and pharmaceutical systems has scared us into believing that your lack  bone density and preventing heart disease are deficiencies in a synthetic prescription.

I would like like to suggest there are ways to increase bone density and have healthy heart and arteries without these drugs.  But if you are on one please make a sound decision and talk to your doctor before reducing the dosage. The drugs are powerful and need to be taken very seriously.  (they have altered your body’s homeostasis – and not for the better).

The short version is take CoQ10 if you are on a statin.  Statins attack the same pathway used by cholesterol and CoQ10’s bio-availability.   And by the way Cholesterol is not the cause of heart disease…. Read this article by a famous MD and decide for yourself.  If you do not agree than there are ways to lower cholesterol without drugs as in MORE exercise and diet changes and supplementation.  And why has the AMA lowered the level of “high cholesterol” from 280 down to 260, the 240, then 220, etc?   MONEY for drug companies.

I can also send you a PDF based with medical research showing that  statins do not prevent coronary incidents in people who have not had one yet. (ARCH INTERN MED/VOL 170 (NO. 12), JUNE 28, 2010). BUT a statin does help those who have had a coronary incident  prevent further incidences.

If you are on a   Bisphosphonate drink a lot of alkalized (mineralized) H2O, do  resistance training (weights, bands, yoga, pilates) three  x week, eat foods that nourish your bones (not fast food, heavy meats, excessive bread intake, starches – but fruits, veggies, fish, beans, etc).   Your body maybe loosing bone density due to acidosis. The body’s Ph is too acidic (due to diet – see food choices in last sentence, and stress) and goes to fort knox (the bones) and draws calcium out to alkalize the system,resulting in bone density reduction.

Life is meant to be enjoyed, pain free, and our bodies can find balance and freedom from pain given the right tools and habits.  Drugs are not those tools but better nutrition, lots of movement and stress reduction.  Please contact me to continue this conversation.

Best! Marty

Advertisements

Categories

%d bloggers like this: